MTX pills make me very sick? Do I have other options?
I have been on MTX pills now for a year and a half. I get terribly nauseated for 1-2 days. MTX fixed my ra but I can’t handle the vomiting. What options do I have so that I can keep taking MTX? There must be something I can do. Help me.
I take the methotrexate injections! You’ll have to ask your rheumatologist, maybe that would be an option for you!😃😃
Thank you I wasn’t sure if that would stop the vomiting or not. It just ruins a couple days every week. It seems as if acid is taking over my stomach. I wondered if other people had the acid problem on MTX.
Presumably you've increased to maximum folic acid & drink loads of water throughout the week? Some people do find the injections help, as does taking with with an anti nausea medicine.
If not talk to your rheumy about swapping drugs. Many people move from MTX to Leflunomide and find that works just as well.
I will surely ask him about increasing the folic acid. Anything is worth a try. I’m really interested in the shots. Yes this may be what I need. I hate dreading the next dose of 8 pills yuk !! I am taking zofran but seems like they are reluctant to write them. Thanks for the advice.
I was on MTX for 24 years.Then I started with the extreme nausea .I am now on Leflunomide.No problems so far.
I took cyclizine tabs off my doctor and it stopped nausea while on mtx injections
Hi Jen all good advice above: I switched to injections and reduced MTX dose down (due add ins of sulfa or lef in July). I have one day of nausea/queasiness a week now which is better than the 3+ days before on higher dose but still a big chunk of your life after a year and a half for you.
I didn't expect all the drugs side effects when I went down with this last year, don't know about you? We re all pretty stoical but it does get you down I think: good luck whatever you decide. It's all striking a balance between side effects and disease treatment and I really don't want to add more meds into the mix as all seem to come with side effects. PS if you do go for injections, they don't hurt at all but still took a few months for me before nausea reduced.
Thanks all for your advice. You certainly have given me a place to start. Thanks everyone.
I found switching to injections stopped MTX nausea completely and other side effects were a lot less as well. I stayed on the same dose ( 20mg ). Yes it's very hard, swallowing all those yellow pills knowing how they are going to make you feel but for you the vomiting sounds really bad. I hope you can make a change soon.
I switched from tablets to injections a month ago. I got really sick on the tablets and I didn’t want to increase the dose on them. Agree with what other say above I still get the nausea on a few of days but so much better than the tablets.
Hopefully the nausea will decrease as my side effects have been getting less and less the longer I inject!
Hi I used to take mtx tablets I felt the same told rheumatologist nurse and she changed to metrojet and do not get nausea any more metrojet might help you x
I'm on injections and nausea and extremely tired for about 2 days after injection day. I have cyclizine from GP which helps a bit. I'm now on benepali and hoped I can wean off MXT but at my last appointment the rheumatologist said it would be a couple of years before weaning MXT.
It's bearable but if I have anything going on on the MXT day like holiday I may miss it. Doesn't usually cause a problem.
Mxt injections and taking more folic acid the day before and day after injection almost stopped my nausea
Here in N. America (I am in Canada) we take 5 mg per day of folic acid, including the MTX day). This, combined with the injection (bypasses the GI tract) should help - did with me.
I switched to the injections and had the dose reduced but kept the same dose of folic acid. No nausea now but still feel tired the next day .
Hope you get it sorted x
that I used to get after taking MTX in tablet form came rushing back. Today I woke terribly tired and heavy...
with it. I have spent this last year in pain and I am greatful that I have hardly any pain now. It's Thanksgiving...
symptom is that my feet and hands have got very cold. My feet feel as if I have burned them especially when...
Start a Community